MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SML SGA VLV; INTERNAL CSF DRAINAGE

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SML SGA VLV; INTERNAL CSF DRAINAGE
Catalog Number 828814PL
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
1 of 2 reports (same event/different products).Other mft report number: 3014334038-2026-00034 a physician reported a certas valve was placed on (b)(6) 2025.The physician experienced issues checking the valve setting and programming it with the electronic programmer.When attempting to adjust the valve, the electronic programmer appeared to be stuck between settings (2 and 3 or 3 and 4).On (b)(6) 2026, the physician attempted to adjust the valve to a setting of 4; however, when the valve was removed and the setting was checked, it was found to be set at 5.The issue may have been related to the certas valve or the electronic programmer used to confirm and change the setting.Out of caution and to address the patient¿s concern, the valve was removed and replaced on (b)(6) 2026.According to reporter: "the product number for the valve is either 828814pl or 828815pl.".
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The certas valve (id (b)(6)) was returned for evaluation: failure analysis - the position of the cam when the valve was received was at setting 4.The valve was visually inspected; no defect was noted.The valve was hydrated.The valve passed the test for programming, occlusion, leak, reflux, siphon guard and pressure.The valve functions.Root cause analysis - no root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.The possible root cause for the issue reported by the customer is due to biological debris and protein build up interfering with the valve, at the time of investigation, biological debris were found and as mentioned in the ifu: ¿accumulation of biological matter within the valve can: cause difficulties adjusting the valve setting with the tool kit¿.And/or the possible root cause could be due to user¿s error or an issue with the with the electronic programmer.

Brand Name
CRTS SML SGA VLV
Common Device Name
INTERNAL CSF DRAINAGE
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key25183279
Report Number3013886523-2026-00116
Device Sequence Number16137540
Product Code JXG
UDI-Device Identifier10381780535942
UDI-Public10381780535942
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K223330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Catalogue Number828814PL
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2026
Supplement Date Received by Manufacturer06/19/2026
Initial Report FDA Received Date05/15/2026
Supplement Report FDA Received Date07/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELECTRONIC PROGRAMMER; ELECTRONIC PROGRAMMER.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown